Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 68, NWS JSJ

August 18, 2006

NWS JSJ issued this flash flood warning at Aug 18, 2006, 12:57 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2006, 12:57 PM CDT (17:57 UTC)
Expired
Aug 19, 2006, 8:00 AM CDT
In force
19 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 181800
FFWSJU
PRC081-182100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
157 PM AST FRI AUG 18 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING...
  FOR THE FOLLOWING MUNICIPALITY
  IN PUERTO RICO
     LARES

* UNTIL 500 PM AST

* AT 148 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN OCCURRING OVER THE RIO GUAJATACA BASIN. A U.S.G.S. 
RIVER LEVEL SENSOR INDICATED THAT RIO GUAJATACA REACHED THE FLOOD 
STAGE JUST BEFORE 200 PM. THIS IS ESPECIALLY FOR PEOPLE ALONG RIO 
GUAJATACA BASIN IN LARES. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1820 6688 1836 6688 1833 6685 1833 6682
      1822 6682 1820 6685 1817 6685

$$

RIVERA/ROSSI
1 follow-up statement
000 
WGCA72 TJSJ 182047
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
446 PM AST FRI AUG 18 2006

PRC081-182130-
LARES-
446 PM AST FRI AUG 18 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE FOLLOWING
MUNICIPALITY...
IN PUERTO RICO
     LARES

AT 443 PM...DOPPLER RADAR INDICATED THE HEAVY RAIN ACROSS THIS AREA 
HAS DISSIPATED. ADDITIONALLY...THE U.S.G.S. RIVER LEVEL SENSOR 
INDICATED THAT RIVER LEVELS OF THE RIO GUAJATACA HAS FALLEN BELOW 
FLOOD STAGE...AND CONTINUES TO RETURN TO MORE NORMAL LEVELS. 
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.


LAT...LON 1820 6688 1836 6688 1833 6685 1833 6682
      1822 6682 1820 6685 1817 6685

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:58 AM CDT, 8 hours 59 minutes earlier.

Area forecast discussion, Aug 18, 3:58 AM CDT, 8 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
458 AM AST FRI AUG 18 2006

.DISCUSSION...THE DOPPLER RADAR IS SHOWING ISOLATED TO SCATTERED
SHOWERS MOVING ACROSS THE LOCAL WATERS. A FEW OF THESE SHOWERS ARE
AFFECTING THE EASTERN HALF COASTAL SECTION WITHOUT PRODUCING ANY
SIGNIFICANT RAINFALL ACCUMULATION.

TODAY...THE PARTLY CLOUDY SKIES WILL PREVAIL OVER OUR LOCAL
FORECAST AREA BUT THIS SCENARIO IS EXPECTED TO CHANGE FOR THIS
AFTERNOON. THE ATMOSPHERE WILL BECOME MORE UNSTABLE LATER TODAY AS
THE TUTT LOW REFLECTION WILL CONTINUE TO ENHANCE THE AFTERNOON
CONVECTION. DUE TO THE WIND ESE COMPONENT MOST OF THE WEATHER
ACTIVITY WILL OCCUR AT FIRST OVER THE INTERIOR SECTIONS AND THEN
OVER THE NORTHERN PORTIONS OF PUERTO RICO.

THIS WEEKEND...THE MOISTURE WILL START TO DECREASE ACROSS THE
LOCAL FORECAST AREA LATER TODAY BUT ENOUGH MOISTURE WILL LINGER
OVER THE LOCAL AREA TO PRODUCE AFTERNOON CONVECTIVE SHOWERS ON
SATURDAY AND SUNDAY.

&&

.SYNOPSIS...SURFACE HIGH PRESSURE LOCATED OVER THE NORTHWEST
ATLANTIC EARLY THIS MORNING WILL REMAIN NEARLY STATIONARY THROUGH
TONIGHT AND WILL THEN GRADUALLY MERGE WITH A HIGH PRESSURE SYSTEM
OVER THE CENTRAL ATLANTIC BY SUNDAY NIGHT AND MONDAY.

&&

.MARINE...SEAS WILL REMAIN BETWEEN 1 T 0 4 FEET ACROSS THE LOCAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  88  78  88  78 /  40  30  20  20
STT  86  78  87  78 /  30  30  20  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

10
Hazardous weather outlook, Aug 18, 5:25 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
625 AM AST FRI AUG 18 2006

PRZ001>013-AMZ710>750-191000-
625 AM AST FRI AUG 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...
DAYTIME HEATING AND LOCAL TERRAIN EFFECT WILL COMBINE WITH THE
AVAILABLE MOISTURE TO PRODUCE AFTERNOON SHOWERS AND ISOLATED
THUNDERSTORMS...MAINLY ACROSS THE WESTERN...INTERIOR AND NORTHERN
SECTIONS OF PUERTO RICO. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL WHICH MAY CAUSE URBAN AND SMALL STREAM FLOODING
ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...
AFTERNOON SHOWERS AND THUNDERSTORMS WILL FORM...MOSTLY ACROSS THE
INTERIOR AND MOVE WEST MAINLY OVER THE SURROUNDING MUNICIPALITIES OF
WESTERN PUERTO RICO. SOME OF THE SHOWERS MAY PRODUCE LOCALLY HEAVY
RAINFALL WHICH WILL CAUSE MINOR FLOODING OF STREETS AND SMALL
STREAMS INTO THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VIZ001-002-AMZ710>730-191000-
625 AM AST FRI AUG 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...
SCATTERED SHOWERS WILL CONTINUE OVER THE U.S. VIRGIN ISLAND AND
ADJACENT COASTAL WATERS FROM TIME TO TIME DURING THE NIGHT AND EARLY
MORNING HOURS BUT NO SIGNIFICANT RAINFALL AMOUNTS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...
ONLY THE TYPICAL SHOWERS DURING THE NIGHT AND EARLY MORNING HOURS
ARE EXPECTED ACROSS THE U.S. VIRGIN ISLANDS. NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

JFR

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 5:15 PM CDTSpecial Marine WarningJSJ30 min
Aug 18, 5:58 PM CDTFlash Flood WarningJSJ22 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.